Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 154, NWS North Platte, NE

July 13, 2019Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2019, 12:01 AM CDT for Custer County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2019, 12:01 AM CDT (05:01 UTC)
Expired
Jul 13, 2019, 1:00 AM CDT
In force
59 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Custer County, NE

The radar

The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 8:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2983 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
2033 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

897 
WUUS53 KLBF 130501
SVRLBF
NEC041-130600-
/O.NEW.KLBF.SV.W.0154.190713T0501Z-190713T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1201 AM CDT Sat Jul 13 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southern Custer County in central Nebraska...

* Until 100 AM CDT.

* At 1201 AM CDT, severe thunderstorms were located along a line
  extending from 9 miles east of Arnold to near Callaway to 12 miles
  northeast of Gothenburg, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Broken Bow, Callaway, Ansley, Mason City, Oconto, Berwyn,
  Westerville, Etna, Milldale, Burr Oak, Gavin Siding, Lodi,
  Intersection of Highway 183 and Cumro Road, Buckeye, Block Hill
  Basin, Pressey State Wildlife Management Area, Finchville and
  Cumro.

This includes the following highways...
 Highway 183 between mile markers 73 and 97.
 Highway 2 between mile markers 281 and 307.
 Highway 92 between mile markers 300 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4104 9936 4105 10001 4104 10009 4105 10021
      4121 10018 4140 10021 4140 9921 4139 9920
      4105 9921
TIME...MOT...LOC 0501Z 271DEG 40KT 4139 10001 4122 9994 4106 9999 

HAIL...1.00IN
WIND...60MPH
 
$$

Buttler
3 follow-up statements
762 
WWUS53 KLBF 130514
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1214 AM CDT Sat Jul 13 2019

NEC041-130600-
/O.CON.KLBF.SV.W.0154.000000T0000Z-190713T0600Z/
Custer NE-
1214 AM CDT Sat Jul 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHERN CUSTER COUNTY...

At 1214 AM CDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Merna to 6 miles southeast of
Callaway to 7 miles southwest of Oconto, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Callaway, Ansley, Mason City, Oconto, Berwyn, Milldale, Burr Oak,
Gavin Siding, Lodi, Intersection of Highway 183 and Cumro Road,
Buckeye, Block Hill Basin, Pressey State Wildlife Management Area and
Cumro.

This includes the following highways...
 Highway 183 between mile markers 73 and 97.
 Highway 2 between mile markers 281 and 307.
 Highway 92 between mile markers 300 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4105 9998 4106 10001 4106 10004 4120 10001
      4138 10007 4140 9921 4139 9920 4105 9921
      4104 9936
TIME...MOT...LOC 0514Z 271DEG 24KT 4139 9993 4122 9984 4106 9986 

HAIL...1.00IN
WIND...60MPH
 
$$

Buttler
777 
WWUS53 KLBF 130548
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1248 AM CDT Sat Jul 13 2019

NEC041-130600-
/O.CON.KLBF.SV.W.0154.000000T0000Z-190713T0600Z/
Custer NE-
1248 AM CDT Sat Jul 13 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHEASTERN CUSTER COUNTY...

At 1248 AM CDT, severe thunderstorms were located along a line
extending from near Berwyn to 6 miles southwest of Ansley to 7 miles
northeast of Sumner, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ansley, Mason City, Berwyn, Buckeye, Block Hill Basin, Burr Oak,
Gavin Siding, Intersection of Highway 183 and Cumro Road and Cumro.

This includes the following highways...
 Highway 183 between mile markers 73 and 97.
 Highway 2 between mile markers 281 and 307.
 Highway 92 between mile markers 300 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4106 9964 4105 9969 4112 9968 4119 9969
      4139 9976 4140 9921 4139 9920 4105 9921
      4104 9936
TIME...MOT...LOC 0548Z 273DEG 21KT 4138 9951 4121 9945 4105 9945 

HAIL...1.00IN
WIND...60MPH
 
$$

Buttler
833 
WWUS53 KLBF 130553
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1253 AM CDT Sat Jul 13 2019

NEC041-130603-
/O.EXP.KLBF.SV.W.0154.000000T0000Z-190713T0600Z/
Custer NE-
1253 AM CDT Sat Jul 13 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY
WILL EXPIRE AT 100 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.

LAT...LON 4106 9964 4105 9969 4112 9968 4119 9969
      4139 9976 4140 9921 4139 9920 4105 9921
      4104 9936
TIME...MOT...LOC 0553Z 271DEG 40KT 4138 9945 4121 9939 4105 9939 

$$

Buttler

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:36 PM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Jul 12, 6:36 PM CDT, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
636 PM CDT Fri Jul 12 2019

.SHORT TERM...(This evening through Saturday night)
Issued at 319 PM CDT Fri Jul 12 2019

The main concern for the near-term is the chance of thunderstorms
tonight and again on Saturday night. For tonight, Thunderstorms will
likely start across the northwest Sandhills over the next couple
hours. Thunderstorms will become widespread by mid-evening before
moving to the east. Sufficient instability (CAPE values over 3000
J/kg) will help to support severe storms across the central
Sandhills and into north central Nebraska. Strong winds will be the
primary threat as thunderstorms develop into a MCS overnight. Heavy
rainfall leading to localized flooding will also be a concern. Up to
an inch to 1.5 inches is possible across portions of the region.

For Saturday, dry conditions return for the daytime. Thunderstorm
chances return on Saturday evening. At this time, the severe risk
remains low with the best locations to see thunderstorms north of a
line from Lisco to Spencer. Any thunderstorms that develop are
expected to remain isolated. Will continue to monitor the
environment heading into tomorrow which in turn will give us a
better idea about the severe risk for Saturday evening.

Hot temperatures will also continue into tomorrow with highs in the
low to mid 90s. Heat indices in the mid to upper 90s should be
expected and extra precautions taken if one must be outdoors on
Saturday.

.LONG TERM...(Sunday through Friday)
Issued at 319 PM CDT Fri Jul 12 2019

Heading into Sunday, dry weather is expected early with some
isolated chances of thunderstorms across the northwest.
Thunderstorms are not expected to be severe and will only last a
hour or two before dissipating.

For the beginning of next week (Monday through Wednesday), a fairly
redundant pattern sets up across western and north central Nebraska.
Dry conditions prevail during the days with evening and overnight
thunderstorms possible. Thunderstorms are expected to be tied mostly
to diurnal heating developing late afternoon and early evening.
Thunderstorms may become enhanced overnight as the nocturnal jet
intensifies; however, most thunderstorms are expected to dissipate
overnight. Severe risk is uncertain at this time, but fully expect
at least a stronger storm or two with these evening thunderstorms.
Small hail and gusty winds will be the primary threats. Localized
flooding due to intense rainfall will also be possible.

Beyond Wednesday, upper level ridging sets up across the central US
bringing a return to surface high pressure over the region. Drier
weather will return on Thursday lasting through the end of the week.

The other major concern headed into the extended period is the
continued very hot temperatures. High temperatures will be solidly
in the 90s through next Friday. Heat indices will also rise into the
mid to upper 90s. A few isolated locations across north central
Nebraska may even see heat index values approach 100 degrees. At
this time no headlines are expected, but stay tuned to later
forecasts as we get a better handle on temperatures next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 632 PM CDT Fri Jul 12 2019

VFR conditions will continue across western Nebraska for the next
24 hours. The main aviation concern will be the thunderstorm
develop this evening and overnight. Recent satellite and radar
imagery shows thunderstorms developing over the Nebraska
Panhandle. These are expected to make their way into western
Nebraska this evening and overnight and affect both terminals. Any
thunderstorms that do develop will be capable of reducing
visibility to below 3SM with gusty and erratic winds. The
thunderstorm activity should move east of the terminals shortly
after 06z Saturday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Thorne
Hazardous weather outlook, Jul 12, 3:29 PM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
329 PM CDT Fri Jul 12 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-132030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
329 PM CDT Fri Jul 12 2019 /229 PM MDT Fri Jul 12 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

There is a slight risk for severe thunderstorms across the
outlook area. The primary hazards are damaging winds, isolated
large hail, and frequent lightning. Also, locally moderate to
heavy rainfall will be possible across portions of northern
Nebraska with thunderstorms resulting in localized flooding and
rises on streams and rivers.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Peak heat indices in the mid to upper 90s are expected during the
mid to late afternoon hours Saturday.

Afternoon and evening thunderstorms are possible again Saturday
through Wednesday. While the risk of severe weather is low this
weekend, the risk is uncertain Monday and beyond.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Roberg

In the hours before

Local storm report, Jul 12, 10:26 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT FRI JUL 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND GST     9 SW HERSHEY            41.06N 101.10W
07/12/2019  M63 MPH          LINCOLN            NE   MESONET

            WIND GUST RECORDED ON AUTOMATED WEATHER STATION.

&&

JGOMEZ
Local storm report, Jul 12, 11:07 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1107 PM CDT FRI JUL 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     NORTH PLATTE            41.13N 100.77W
07/12/2019                   LINCOLN            NE   EMERGENCY MNGR

            MULTIPLE POWER LINES DOWN AROUND EAST D AND EAST E
            STREETS. FIRE DEPARTMENT REPORTS TREE LIMBS HAVE KNOCKED
            LINES DOWN. ALSO POWER TRANSFORMER ON EAST D STREET IS ON
            FIRE. A POWER POLE ON EAST 13TH STREET IS ALSO ON FIRE
            ALONG WITH ANOTHER POWER POLE JUST OUTSIDE OF NORTH
            PLATTE.

&&

JGOMEZ
Local storm report, Jul 12, 11:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1110 PM CDT FRI JUL 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     TSTM WND DMG     SUTHERLAND              41.16N 101.13W
07/12/2019                   LINCOLN            NE   EMERGENCY MNGR

            REPORTS OF TREE LIMBS DOWN FROM HIGH WINDS AND SOME POWER
            OUTAGES.

&&

JGOMEZ
Local storm report, Jul 12, 11:29 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1129 PM CDT FRI JUL 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TSTM WND GST     6 E GANDY               41.45N 100.34W
07/12/2019  M57 MPH          LOGAN              NE   MESONET

            DAVIS WEATHER STATION.

&&

ET
Local storm report, Jul 12, 11:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 PM CDT FRI JUL 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TSTM WND GST     THEDFORD                41.98N 100.57W
07/12/2019  M62 MPH          THOMAS             NE   AWOS

&&

THORNE
Local storm report, Jul 12, 11:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1149 PM CDT FRI JUL 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             12 ENE BRADY            41.06N 100.15W
07/12/2019  E1.00 INCH       CUSTER             NE   PUBLIC

            ESTIMATED A LITTLE LARGER THAN QUARTER SIZE BUT NOT AS
            LARGE AS HALF DOLLAR.

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:29 PM CDTSpecial Weather StatementLBFGarden31 min
Jul 12, 7:52 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden53 min
Jul 12, 8:02 PM CDTSpecial Weather StatementLBFGarden43 min
Jul 12, 8:44 PM CDTSpecial Weather StatementLBFDeuel46 min
Jul 12, 8:46 PM CDTSpecial Weather StatementLBFGarden44 min
Jul 12, 9:18 PM CDTSpecial Weather StatementLBFArthur27 min
Jul 12, 9:20 PM CDTSpecial Weather StatementLBFKeith, Perkins25 min
Jul 12, 9:32 PM CDTSpecial Weather StatementLBFGrant58 min
Jul 12, 9:44 PM CDTSpecial Weather StatementLBFKeith, Perkins61 min
Jul 12, 9:46 PM CDTSpecial Weather StatementLBFArthur, Garden59 min
Jul 12, 10:02 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson36 min
Jul 12, 10:17 PM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Grant, Hooker, Logan, McPherson and 1 more58 min
Jul 12, 10:34 PM CDTSevere Thunderstorm WarningLBFCuster, Frontier, Lincoln, Logan, McPherson56 min
Jul 12, 11:06 PM CDTSevere Thunderstorm WarningLBFBlaine, Cherry, Custer, Hooker, Lincoln, Logan and 2 more54 min
Jul 12, 11:40 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Custer, Garfield, Loup and 1 more65 min
Jul 13, 12:20 AM CDTSevere Thunderstorm WarningLBFBrown, Garfield, Holt, Keya Paha, Loup, Rock55 min
Jul 13, 12:52 AM CDTSpecial Weather StatementLBFCuster38 min
Jul 13, 12:56 AM CDTAreal Flood AdvisoryLBFCuster4 hr
Jul 13, 1:10 AM CDTSpecial Weather StatementLBFGarfield, Holt, Rock, Wheeler50 min
Jul 13, 1:22 AM CDTAreal Flood AdvisoryLBFCuster4 hr
Jul 13, 1:39 AM CDTSpecial Weather StatementLBFHolt, Wheeler21 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.